The U.S. Food and Drug Administration (FDA) has issued a warning that the vitamin solution Soladek® may contain dangerously high levels of vitamins A and D.
Soladek® is marketed by Indo Pharma, S.A., of the Dominican Republic, as a product that treats many conditions, such as hypovitaminosis (deficiency of one or more vitamins), fractures, infections and aging. According to the statement issued by the FDA, tested samples of Soladek® contained well over the recommended daily allowances for both vitamins A and D.
The FDA has received seven reports of health problems from consumers taking Soladek®, including vomiting and diarrhea. The FDA advised consumers to stop taking Soladek® immediately.
Symptoms of vitamin A toxicity include anemia, anorexia, hair loss, joint pain and bone weakness. Symptoms of vitamin D toxicity include weakness, nausea, vomiting, diarrhea and abnormal heart rate. The FDA advised any consumers experiencing such symptoms to contact their healthcare providers immediately.
For more information about vitamins A and D, please visit Natural Standard’s Foods, Herbs & Supplements database.